Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Roots of two transcendental equations involving spherical Bessel functions
HTML articles powered by AMS MathViewer

by Robert L. Pexton and Arno D. Steiger PDF
Math. Comp. 31 (1977), 752-753 Request permission

Abstract:

Roots of the transcendental equations ${j_l}(\alpha \lambda ){y_l}(\lambda ) = {j_l}(\lambda ){y_l}(\alpha \lambda )$ and \[ {[x{j_l}(x)]’_{x = \alpha \eta }}{[x{y_l}(x)]’_{x = \eta }} = {[x{j_l}(x)]’_{x = \eta }}{[x{y_l}(x)]’_{x = \alpha \eta }}\] for the spherical Bessel functions of the first and second kind, ${j_l}(z)$ and ${y_l}(z)$, have been computed. The ranges for the parameter $\alpha$, the order l and the root index n are: $\alpha = 0.1(0.1)0.7$, $l = 1(1)15$, $n = 1(1)30$.
References
  • Milton Abramowitz and Irene A. Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, National Bureau of Standards Applied Mathematics Series, No. 55, U. S. Government Printing Office, Washington, D.C., 1964. For sale by the Superintendent of Documents. MR 0167642
  • J. M. Blatt, A stable method of inverse interpolation, Austral. Comput. J. 7 (1975), no. 2, 51–57. MR 386219
  • Fr. MECHEL, "Improvement in recurrence techniques for the computation of Bessel functions of integral order," Math. Comp., v. 22, 1968, pp. 202-205.
  • Eugene Jahnke, Fritz Emde, and Friedrich Lösch, Tables of higher functions, McGraw-Hill Book Co., Inc., New York-Toronto-London; B. G. Teubner Verlagsgesellschaft, Stuttgart, 1960. 6th ed; Revised by Friedrich Lösch. MR 0114317
  • L. Z. Salchev and V. B. Popov, Determination of the zeros of a cross-product Bessel function, Proc. Cambridge Philos. Soc. 74 (1973), 477–483. MR 324097, DOI 10.1017/s0305004100077240
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D20, 33A40
  • Retrieve articles in all journals with MSC: 65D20, 33A40
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Math. Comp. 31 (1977), 752-753
  • MSC: Primary 65D20; Secondary 33A40
  • DOI: https://doi.org/10.1090/S0025-5718-1977-0438662-0
  • MathSciNet review: 0438662